Alert archive / Arkansas / Special Weather Statements in 2009
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 14, 2009, 5:10 AM CDT for Carroll County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2009, 5:10 AM CDT (10:10 UTC)
- Expired
- Jul 14, 2009, 6:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
County Carroll County, AR
The radar
The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 141010
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 AM CDT TUE JUL 14 2009
ARZ001-002-011-141100-
BENTON AR-CARROLL AR-MADISON AR-
510 AM CDT TUE JUL 14 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CARROLL...NORTHEASTERN BENTON AND NORTHERN MADISON
AT 510 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUSCH...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK HILL...GATEWAY...GARFIELD...
BERRYVILLE...EUREKA SPRINGS...BEAVER LAKE...GRANDVIEW...BUSCH...
BEAVER AND ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3637 9348 3619 9365 3645 9400 3650 9394
3650 9371
TIME...MOT...LOC 1010Z 309DEG 21KT 3646 9384
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:14 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 14, 3:14 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT TUE JUL 14 2009
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS FAR NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING...ROTATING
AROUND PERIPHERY OF UPPER HIGH. THIS ACTIVITY WILL LIKELY
DISSIPATE AROUND MID MORNING AS LOW LEVEL JET BEGINS TO WEAKEN.
PRECIPITATION THAT OCCURRED OVER THE PAST 24 HOURS HAS BEEN
PRIMARILY LIMITED TO FAR NORTHEAST OKLAHOMA AND PORTIONS OF
NORTHWEST ARKANSAS. THIS SHOULD ALLOW FOR VERY HOT CONDITIONS
TO DEVELOP TODAY SOUTHWEST OF PRECIP AREA AS SOUTHWEST WINDS/VERY
WARM 850 MB TEMPS SPREAD ACROSS MUCH OF EASTERN OKLAHOMA. HEAT
ADVISORY CRITERIA WILL PROBABLY NOT BE MET TODAY ACROSS
NORTHWEST ARKANSAS...HOWEVER GIVEN THE RELATIVELY WARM OVERNIGHT
LOWS EXPECTED TONIGHT COUPLED WITH HEAT INDICES APPROACHING 105
ON WEDNESDAY WILL CONTINUE WITH ADVISORY. REST OF AREA SHOULD SEE
HEAT INDICES TODAY BACK INTO THE 105 TO 110 RANGE.
COLD FRONT FORECAST TO MOVE INTO FAR NORTHEAST OKLAHOMA BY LATE
WEDNESDAY AFTERNOON. SOUTH OF BOUNDARY LIGHT SOUTHWEST WINDS WILL
LIKELY ALLOW TEMPERATURES TO ONCE AGAIN WARM INTO THE TRIPLE
DIGITS. WIDELY SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE
ALONG FRONT LATE WEDNESDAY AFTERNOON...CONTINUING INTO THE
OVERNIGHT HOURS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ACTIVITY COULD LINGER INTO THURSDAY MORNING AND WITH INCREASING
CLOUD COVER TEMPERATURES SHOULD BE SEVERAL DEGREES COOLER THAN
PREVIOUS DAYS. STILL THE POTENTIAL FOR ANOTHER THUNDERSTORM
COMPLEX TO DEVELOP NORTH OF THE AREA...POSSIBLY IMPACTING FA
THURSDAY AFTERNOON OR MORE LIKELY THURSDAY NIGHT...INCLUDING THE
POTENTIAL FOR SEVERE WEATHER.
FINALLY A SIGNIFICANT BREAK FROM THE HEAT FRIDAY THROUGH THE
WEEKEND AS LONG WAVE TROUGH MOVES INTO THE EASTERN U.S. WITH SURFACE
HIGH BUILDING INTO THE MID MISSISSIPPI RIVER VALLEY. FURTHER IN
THE EXTENDED CONTINUED TO STAY CLOSE TO THE MEX GUIDANCE INTO THE
EARLY PART OF NEXT WEEK WITH SLIGHT CHANCE POPS. IT SHOULD BE NOTED
THAT ECMWF SOLUTION VARIES SOMEWHAT CONCERNING TIMING OF UPPER
LEVEL IMPULSES IN NORTHWEST FLOW ALOFT AND THUS SPECIFIC TIMING OF
CONVECTIVE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 103 81 101 73 / 10 20 10 40
FSM 98 77 102 75 / 10 10 10 20
MLC 101 78 102 75 / 0 0 0 10
BVO 103 75 98 70 / 10 20 20 40
FYV 94 74 97 71 / 20 10 10 40
BYV 90 75 96 69 / 20 10 10 50
MKO 101 76 101 73 / 10 10 10 20
MIO 98 77 98 69 / 20 20 20 50
F10 102 76 100 75 / 10 10 10 20
HHW 100 78 102 77 / 10 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...17
LONG TERM....12Hazardous weather outlook, Jul 14, 5:04 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 AM CDT TUE JUL 14 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 504 AM CDT TUE JUL 14 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...CARROLL AND MADISON COUNTIES. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS WERE ARCING FROM SOUTHEAST KANSAS ACROSS SOUTHWEST MISSSOURI AND INTO NORTHWEST ARKANSAS THIS MORNING. THIS WAS ALONG THE EDGE OF THE RIDGE OF HIGH PRESSURE THAT HAS BEEN ANCHORED OVER THE SOUTHERN PLAINS THE PAST WEEK. THESE SHOWERS AND THUNDERSTORMS WILL LIKELY WEAKEN ALONG WITH THE LOW LEVEL JET THIS MORNING. RAIN IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. SEVERE WEATHER IS ALSO NOT ANTICIPATED. THE UPPER RIDGE WILL CONTINUE TO KEEP HOT WEATHER ACROSS THE AREA AGAIN TODAY AND TONIGHT. TEMPERATURES WILL ONCE AGAIN TOP OUT NEAR OR SLIGHTLY ABOVE 100 DEGREES ACROSS EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS WITH HEAT INDEXES CLIMBING INTO THE 105 TO 110 DEGREE RANGE. THUS...THE EXECESSIVE HEAT WARNING WILL CONTINUE TO REMAIN IN EFFECT THROUGH TONIGHT. A HEAT ADVISORY REMAINS IN EFFECT FOR THE REST OF NORTHWEST ARKANSAS WHERE HIGH TEMPERATURES WILL BE IN THE MID 90S AND HEAT INDEXES WILL APPROACH 105 DEGREES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE HEAT ADVISORY AND EXCESSIVE HEAT WARNING WILL CONTINUE INTO WEDNESDAY AFTERNOON. DURING THE DAYS WEDNESDAY AND THURSDAY THE UPPER RIDGE WILL START TO SHIFT WEST AND IT WILL THEN BUILD NORTH ACROSS THE ROCKIES. THE RESULTING NORTHWEST FLOW ALOFT OVER THE PLAINS WILL ALLOW A COLD FRONT TO ENTER THE AREA DURING THE LATE WEDNESDAY AND THURSDAY TIME FRAME. THIS WILL BRING RELIEF FROM THE HEAT AS WELL AS A CHANCE OF THUNDERSTORMS. WHILE A STRONG STORM OR TWO WILL BE POSSIBLE ACROSS NORTHEAST OKLAHOMA LATE WEDNESDAY AFTERNOON OR EVENING...A BETTER CHANCE OF SEVERE WEATHER WILL OCCUR THURSDAY AS AN UPPER WAVE MAY ORGANIZE A COMPLEX OF THUNDERSTORMS. WITH THE POTENTIAL FOR ADDITIONAL IMPULSES IN THE NORTHWEST FLOW ALOFT AND LINGERING INSTABILITY...THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... PLANS TO RESPOND TO THE EXCESSIVE HEAT SHOULD REMAIN IN PLACE THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 14, 5:10 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 AM CDT TUE JUL 14 2009
ARZ001-002-011-141100-
BENTON AR-CARROLL AR-MADISON AR-
510 AM CDT TUE JUL 14 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CARROLL...NORTHEASTERN BENTON AND NORTHERN MADISON
AT 510 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUSCH...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK HILL...GATEWAY...GARFIELD...
BERRYVILLE...EUREKA SPRINGS...BEAVER LAKE...GRANDVIEW...BUSCH...
BEAVER AND ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3637 9348 3619 9365 3645 9400 3650 9394
3650 9371
TIME...MOT...LOC 1010Z 309DEG 21KT 3646 9384The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 48 min |
| Jul 14, 5:49 AM CDT | Special Weather Statement | TSA | Madison | 56 min |
Nearby
Special Weather Statements in Arkansas, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.